For decades now my dad have had 4 bypasses and the past 3 or 4 years he has essential thrombocythemia, he gets medications to keep the thrombocytes under control but that causes anemia as you all know. For the past year, his doctor gives him Aranesp, at first Aranesp 80 once a week and now the Aranesp 500 every 4 to 5 weeks in combination with diuretics and blood thinners that he was already taken after the bypasses and his blood count is still low (varies between 7.7 and 8.9) but according to his doctor acceptable (he needed blood transfusions a lot more before the Aranesp). When I started to read the side effects and usage of the drug, I noticed that it is normally used for people that have anemia due to renal failure or after chemotherapy and can cause blood clots so now I wonder how it can be given to my father and what will happen if he keeps using it.
No responses have yet been posted. Add your response to this question.
- Aranesp Information for Consumers
- Aranesp Information for Healthcare Professionals (includes dosage details)
- Side Effects of Aranesp (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Nov 2009 • 1 answer
Posted 9 Aug 2011 • 1 answer
My dad is on medications for diabetes, parkinsons,heart disease, and is having problems with severe?
Posted 23 Apr 2013 • 4 answers
Is this medication safe to take or will it cause heart desease or is it made from limestone and roc?
Posted 19 Aug 2013 • 2 answers
Posted 24 Mar 2014 • 2 answers